Alert archive / Georgia / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 12, NWS Charleston, SC
NWS Charleston, SC issued this severe thunderstorm warning at Apr 1, 2016, 5:33 PM EDT for Bulloch County, Effingham County, Screven County, Georgia. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 1, 2016, 5:33 PM EDT (21:33 UTC)
- Expired
- Apr 1, 2016, 5:59 PM EDT
- In force
- 26 min
- Issued by
- NWS Charleston, SC
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Bulloch County, GA, Effingham County, GA, Screven County, GA
The radar
The Charleston,SC radar (KCLX), 38 km from the middle of the area, began a volume at 21:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 1, 7:26 AM EDT | Tornado Watch | SPC | 12 hr |
| Apr 1, 2:48 PM EDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 9.6 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 255 J/kg
- Mixed-layer CIN
- -92 J/kg
- Mixed-layer LCL
- 1106 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 160 m²/s²
- 0-3 km storm-relative helicity
- 158 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 2.0
The text
As transmitted.
638
WUUS52 KCHS 012133
SVRCHS
GAC031-103-251-012230-
/O.NEW.KCHS.SV.W.0012.160401T2133Z-160401T2230Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
533 PM EDT FRI APR 1 2016
THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR PORTIONS OF...
BULLOCH COUNTY IN SOUTHEASTERN GEORGIA...
EFFINGHAM COUNTY IN SOUTHEASTERN GEORGIA...
SCREVEN COUNTY IN SOUTHEASTERN GEORGIA...
* UNTIL 630 PM EDT
* AT 533 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 9 MILES NORTHEAST OF STATESBORO TO 8 MILES NORTH OF
BAY...MOVING NORTHEAST AT 40 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
SPRINGFIELD...GUYTON...NEWINGTON...OLIVER...STILSON...EGYPT...LEEFIELD
AND STILLWELL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH A TORNADO IS NOT
IMMEDIATELY LIKELY...IF ONE IS SPOTTED...ACT QUICKLY AND MOVE TO A
PLACE OF SAFETY INSIDE A STURDY STRUCTURE SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.
&&
LAT...LON 3270 8142 3270 8141 3267 8141 3265 8139
3263 8142 3262 8141 3258 8136 3257 8135
3256 8130 3236 8119 3226 8164 3241 8162
3252 8170
TIME...MOT...LOC 2133Z 245DEG 34KT 3251 8164 3236 8158
HAIL...<.75IN
WIND...60MPH
$$2 follow-up statements
828
WWUS52 KCHS 012144
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
544 PM EDT FRI APR 1 2016
GAC031-103-251-012230-
/O.CON.KCHS.SV.W.0012.000000T0000Z-160401T2230Z/
BULLOCH GA-EFFINGHAM GA-SCREVEN GA-
544 PM EDT FRI APR 1 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM EDT
FOR BULLOCH...EFFINGHAM AND SCREVEN COUNTIES...
AT 544 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 15 MILES SOUTHEAST OF SYLVANIA TO 6 MILES NORTHWEST OF
SPRINGFIELD...MOVING NORTHEAST AT 50 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
SPRINGFIELD...GUYTON...NEWINGTON...OLIVER...EGYPT...STILLWELL...KILDARE AND
SHAWNEE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH A TORNADO IS NOT
IMMEDIATELY LIKELY...IF ONE IS SPOTTED...ACT QUICKLY AND MOVE TO A
PLACE OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR
SMALL INTERIOR ROOM.
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
REPORT DAMAGE DIRECTLY TO THE CHARLESTON NATIONAL WEATHER SERVICE AT
1-888-383-2024 WHEN IT IS SAFE TO DO SO.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EDT FOR SOUTHEASTERN
SOUTH CAROLINA. A TORNADO WATCH ALSO REMAINS IN EFFECT UNTIL 900 PM
EDT FOR SOUTHEASTERN GEORGIA.
LAT...LON 3270 8142 3270 8141 3267 8141 3265 8139
3263 8142 3262 8141 3258 8136 3257 8135
3256 8130 3236 8119 3231 8154 3247 8150
3255 8161
TIME...MOT...LOC 2144Z 246DEG 46KT 3257 8148 3242 8142
HAIL...<.75IN
WIND...60MPH
$$380
WWUS52 KCHS 012159 RRA
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
559 PM EDT FRI APR 1 2016
GAC031-103-251-012209-
/O.CAN.KCHS.SV.W.0012.000000T0000Z-160401T2230Z/
BULLOCH GA-EFFINGHAM GA-SCREVEN GA-
559 PM EDT FRI APR 1 2016
...THE SEVERE THUNDERSTORM WARNING FOR BULLOCH...EFFINGHAM AND
SCREVEN COUNTIES IS CANCELLED...
THE STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN CANCELLED. HOWEVER HEAVY RAIN IS
STILL POSSIBLE WITH THESE THUNDERSTORMS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EDT FOR SOUTHEASTERN
SOUTH CAROLINA. A TORNADO WATCH ALSO REMAINS IN EFFECT UNTIL 900 PM
EDT FOR SOUTHEASTERN GEORGIA...AND SOUTHEASTERN SOUTH CAROLINA.
LAT...LON 3270 8142 3270 8141 3267 8141 3265 8139
3263 8142 3262 8141 3258 8136 3257 8135
3256 8130 3236 8119 3231 8154 3247 8150
3255 8161
TIME...MOT...LOC 2156Z 245DEG 34KT 3262 8135 3247 8129
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 1, 3:44 PM EDT, 1 hour 49 minutes earlier.
Area forecast discussion, Apr 1, 3:44 PM EDT, 1 hour 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
344 PM EDT FRI APR 1 2016
.SYNOPSIS...
A COLD FRONT WILL MOVE ACROSS THE REGION OVERNIGHT...THEN GRADUALLY
MOVE OFFSHORE ON SATURDAY. HIGH PRESSURE WILL THEN BUILD INTO THE
AREA THROUGH EARLY NEXT WEEK. A WEAK COLD FRONT WILL DROP THROUGH
MONDAY NIGHT...FOLLOWED BY A STRONGER COLD FRONT ON THURSDAY.
&&
.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...
TONIGHT...THE WEATHER PATTERN WILL BE CHARACTERIZED BY A BROAD
LONGWAVE TROUGH ENCOMPASSING THE EASTERN U.S. WITH POTENT
SHORTWAVE ENERGY HELPING TO SEND A COLD FRONT /CURRENTLY LOCATED
OVER THE WESTERN CAROLINAS AND GEORGIA/ TOWARDS THE AREA.
MAIN FOCUS FOR THE EVENING WOULD BE ON THE ONGOING CONVECTION
ACROSS CENTRAL GEORGIA AND THE MIDLANDS. A NEW TORNADO WATCH HAS
BEEN ISSUED FOR OUR SOUTHWEST TIER OF COUNTIES WHICH GOES UNTIL 9
PM THIS EVENING. LATEST SPC MESOANALYSIS SHOWS DECENT INSTABILITY
ACROSS OUR SOUTHERN TIER OF COUNTIES...WITH AROUND 1500 J/KG OF
CAPE...LIFTED INDICES OF -4 TO -5 C...AND MID LEVEL LAPSE RATES OF
-6 TO -7 C/KM. 0-6 KM SHEAR HAS DECREASED A BIT FROM EARLIER BUT
STILL AROUND 40 KT...AND MODELS INDICATE IT COULD INCREASE TO
AROUND 50-60 KT AGAIN LATE. THESE PARAMETERS COMBINED WITH
IMPRESSIVE FORCING FROM UPPER JET...VORT ENERGY...AND REMNANT
BOUNDARIES FROM EARLIER CONVECTION WILL BE ENOUGH TO SUPPORT
POTENTIAL SEVERE WEATHER. PRIMARY THREATS BEING DAMAGING WINDS AND
ISOLATED TORNADOES. LOSS OF INSOLATION SHOULD HELP REDUCE THE
SEVERE THREAT.
LATER TONIGHT...MOISTURE REALLY RAMPS UP AGAIN WITH PWATS
FORECAST OF AROUND 1.7 INCHES WHICH IS NEAR THE CLIMATOLOGICAL
MAXIMUM FOR THIS TIME OF YEAR. GIVEN THIS AND SIGNIFICANT FORCING
PRESENT...ANOTHER ROUND OF CONVECTION/HEAVY RAIN WILL BE LIKELY
LATE TONIGHT TOWARDS SUNRISE. UNIDIRECTIONAL SHEAR MAY CAUSE HEAVY
RAINS TO MOVE OVER THE SAME AREAS SO HAVE MAINTAINED MENTION OF
LOCALIZED FLOODING IN THE HWO. BY DAYBREAK...THE COLD FRONT SHOULD
BE ORIENTED NE-SW THROUGH THE MIDDLE OF THE CWA.
TEMPERATURES TONIGHT WILL BE QUITE MILD WITH ELEVATED
WINDS...CLOUD COVER AND RAIN. THUS HAVE STAYED ON THE WARMER SIDE
OF GUIDANCE WITH LOWS MAINLY AROUND THE MIDDLE 60S.
&&
.SHORT TERM /6 AM SATURDAY MORNING THROUGH MONDAY/...
SATURDAY AND SATURDAY NIGHT...THE MORNING WILL START OFF WITH THE
COLD FRONT LIKELY SITUATED DIRECTLY ACROSS THE FORECAST AREA.
SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL ALSO LIKELY BE
ONGOING ALONG AND IMMEDIATELY AHEAD OF THE FRONT AROUND AND JUST
AFTER SUNRISE. OVERALL CONFIDENCE IN THE TIMING OF THE FRONT HAS
IMPROVED AS MODEL CONSENSUS HAS INCREASED. MUCH OF THE AREA WILL
STILL BE IN THE WARM SECTOR SO THE POTENTIAL FOR THUNDER WILL LINGER
ALONG THE COAST UNTIL ABOUT MID MORNING. THE SEVERE THREAT WILL
LIKELY BE VERY LOW GIVEN THE UNFAVORABLE TIMING AND THE FACT THAT
THE ATMOSPHERE SHOULD BE WORKED OVER FROM FRIDAY NIGHT CONVECTION.
THE FRONT WILL THEN PUSH OFFSHORE BY AT LEAST MID DAY AND THEN
SLOWLY PROGRESS OFFSHORE THROUGH THE AFTERNOON. TEMPERATURES WILL
START OFF QUITE WARM...IN THE UPPER 60S TO AROUND 70 AND SHOULD WARM
INTO THE UPPER 70S BY THE EARLY AFTERNOON. COOLER/DRIER AIR WILL
THEN WORK IN LATER IN THE DAY AND OVERNIGHT. POPS FOR LAND AREAS
COME TO AN END BY EARLY AFTERNOON AND THE FORECAST IS DRY
THEREAFTER. WINDS WILL BE A BIT BREEZY BEHIND THE FRONT AS WINDS
TURN MORE OUT OF THE WEST IN ITS WAKE. SKIES MAY TAKE A WHILE TO
CLEAR...BUT CLEARING SHOULD FINALLY TAKE PLACE IN THE EVENING AND
OVERNIGHT. FORECAST LOWS ARE IN THE UPPER 40S AWAY FROM THE
IMMEDIATE COASTLINE.
SUNDAY THROUGH MONDAY...BROAD HIGH PRESSURE WILL BUILD INTO THE
REGION ON SUNDAY AND QUICKLY SHIFT OFFSHORE THROUGH MONDAY. DEEP DRY
AIR WILL PREVAIL ACROSS THE REGION AND THE FORECAST IS RAIN FREE.
TEMPERATURES ON SUNDAY WILL BE BELOW NORMAL WITH HIGHS IN THE UPPER
60S TO AROUND 70...THEN BACK TO RIGHT AROUND NORMAL FOR MONDAY.
&&
.LONG TERM /MONDAY NIGHT THROUGH FRIDAY/...
A DRY BACKDOOR FRONT DROPS THROUGH MONDAY NIGHT BEFORE UPPER
RIDGING PUSHES HIGH PRESSURE DOWN THE EASTERN SEABOARD TUESDAY
THROUGH WEDNESDAY. ANOTHER PRONOUNCED UPPER TROUGH DIGS OVER THE
CENTRAL AND EASTERN UNITED STATES ON THURSDAY...PUSHING A COLD
FRONT THROUGH THE AREA THURSDAY AND THURSDAY NIGHT. THIS WILL BE
OUR NEXT GOOD CHANCE FOR PRECIPITATION. EARLY INDICATIONS ARE THAT
A SIGNIFICANTLY COLDER AIRMASS WILL MOVE IN BEHIND THE FRONT NEXT
FRIDAY WITH HIGHS ONLY IN THE LOW TO MID 60S.
&&
.AVIATION /20Z FRIDAY THROUGH WEDNESDAY/...
FLIGHT CONDITIONS EXPECTED TO DETERIORATE THIS EVENING INTO
TONIGHT AS CONVECTION AFFECTS THE TERMINALS. HAVE INCLUDED A TEMPO
GROUP WITH BEST TIMING FOR SHOWERS/THUNDERSTORMS THIS AFTERNOON
WITH ASSOCIATED RESTRICTIONS...HOWEVER AMENDMENTS WILL LIKELY BE
NEEDED AS TRENDS EVOLVE. A LULL IN ACTIVITY SHOULD OCCUR AFTER
THE INITIAL BATCH...THEN LATE OVERNIGHT TOWARDS SUNRISE MORE
WIDESPREAD RAIN EXPECTED. SUB-VFR CIGS POSSIBLE MUCH OF THE
OVERNIGHT INTO THE MORNING. CONDITIONS WILL THEN IMPROVE TOWARDS
THE END OF THE VALID TAF CYCLE /18Z/ AS COLD FRONT PUSHES THROUGH
THE TERMINALS.
EXTENDED AVIATION OUTLOOK...VFR CONDITIONS WILL PREVAIL.
&&
.MARINE...
TONIGHT...THE WATERS WILL STAY AHEAD OF AN APPROACHING COLD FRONT
THAT WILL BECOME SITUATED OVER INLAND ZONES AROUND DAYBREAK.
OUTSIDE OF SHOWERS/THUNDERSTORMS...SOUTHWEST WINDS SHOULD STAY
AROUND 15 KT. SEAS WILL GENERALLY BE 3-5 FT...WITH THE EXCEPTION
OF THE OUTER GA WATERS WHERE SEAS WILL BUILD TO 4-6 FT LATE.
SEA FOG...ELEVATED DEW POINTS STREAMING OVER COOLER ATLANTIC SHELF
WATERS MAY RESULT IN AT LEAST PATCHY DENSE SEA FOG TODAY INTO EARLY
SATURDAY AHEAD OF THE COLD FRONT.
SATURDAY THROUGH WEDNESDAY...A COLD FRONT WILL PUSH THROUGH THE
LOCAL WATERS SATURDAY AFTERNOON AND THEN TO THE EAST SATURDAY NIGHT.
WINDS WILL INCREASE IMMEDIATELY AHEAD OF THE FRONT SATURDAY MORNING
INTO SATURDAY AFTERNOON IN THE SOUTHWEST FLOW WITH THE TIGHTENING
GRADIENT. WINDS/SEAS WILL INCREASE INTO THE SMALL CRAFT ADVISORY
RANGE FOR THE CHARLESTON COUNTY AND OUTER GEORGIA WATERS THROUGH THE
EARLY AFTERNOON. THERE WILL THEN LIKELY BE A DIMINISHING TREND
THROUGH THE EVENING BEFORE WEST TO NORTHWEST WINDS RAMP UP IN THE
COLD ADVECTION. ADDITIONAL ADVISORIES MAY BE NEEDED FOR SOME/ALL OF
THE WATERS SATURDAY NIGHT BEFORE CONDITIONS IMPROVE SIGNIFICANTLY
SUNDAY. ANOTHER COLD FRONT WILL DROP THROUGH MONDAY NIGHT WITH NORTH
TO NORTHEAST FLOW DEVELOPING BEHIND IT...BUT ADVISORIES DO NOT
APPEAR LIKELY.
&&
.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...NONE.
MARINE...SMALL CRAFT ADVISORY FROM 8 AM SATURDAY TO 8 AM EDT SUNDAY FOR
AMZ374.
SMALL CRAFT ADVISORY FROM 6 AM TO 2 PM EDT SATURDAY FOR AMZ350.
&&
SYNOPSIS...
NEAR TERM...ECT
SHORT TERM...BSH
LONG TERM...JRL
AVIATION...ECT
MARINE...BSH/ECTHazardous weather outlook, Apr 1, 4:54 PM EDT, 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON SC 454 PM EDT FRI APR 1 2016 SCZ040-042>045-047-052-022100- ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY- INLAND JASPER-TIDAL BERKELEY- 454 PM EDT FRI APR 1 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA. .DAY ONE...TONIGHT. HEAVY RAIN...A COUPLE ROUNDS OF STORMS ARE EXPECTED TO MOVE ACROSS SOUTHEAST SOUTH CAROLINA AND SOUTHEAST GEORGIA THIS AFTERNOON INTO TONIGHT. AS STORMS MOVE FROM SOUTHWEST TO NORTHEAST THROUGH THE PERIOD THEY COULD IMPACT THE SAME LOCATIONS MULTIPLE TIMES. WIDESPREAD RAINFALL AMOUNTS OF AROUND 2 INCHES ARE EXPECTED...WITH LOCALLY HIGHER AMOUNTS POSSIBLE. FLOODING OF LOW LYING AND POOR DRAINAGE AREAS COULD OCCUR AND COULD CAUSE SOME ROADWAYS TO BECOME IMPASSABLE WHERE THE GREATEST RAINFALL AMOUNTS OCCUR. SEVERE THUNDERSTORMS...THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS THE AREA THIS AFTERNOON AND CONTINUE INTO TONIGHT. A FEW OF THESE STORMS COULD BECOME SEVERE...WITH THE PRIMARY THREATS BEING DAMAGING WINDS AND ISOLATED TORNADOES. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME. SCZ048>051-022100- BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER- 454 PM EDT FRI APR 1 2016 ...MODERATE RISK FOR RIP CURRENTS IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. MODERATE RISK FOR RIP CURRENTS. HEAVY RAIN...A COUPLE ROUNDS OF STORMS ARE EXPECTED TO MOVE ACROSS SOUTHEAST SOUTH CAROLINA AND SOUTHEAST GEORGIA LATE THIS AFTERNOON INTO FRIDAY NIGHT. AS STORMS MOVE FROM SOUTHWEST TO NORTHEAST THROUGH THE PERIOD THEY COULD IMPACT THE SAME LOCATIONS MULTIPLE TIMES. WIDESPREAD RAINFALL AMOUNTS OF AROUND 2 INCHES ARE EXPECTED...WITH LOCALLY HIGHER AMOUNTS POSSIBLE. FLOODING OF LOW LYING AND POOR DRAINAGE AREAS COULD OCCUR AND COULD CAUSE SOME ROADWAYS TO BECOME IMPASSABLE WHERE THE GREATEST RAINFALL AMOUNTS OCCUR. SEVERE THUNDERSTORMS...THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS THE AREA THIS AFTERNOON AND CONTINUE INTO TONIGHT. A FEW OF THESE STORMS COULD BECOME SEVERE...WITH THE PRIMARY THREATS BEING DAMAGING WINDS AND ISOLATED TORNADOES. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME. GAZ087-088-099>101-114>119-137>141-022100- JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG- INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH- 454 PM EDT FRI APR 1 2016 ...TORNADO WATCH 75 IN EFFECT UNTIL 9 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. HEAVY RAIN...A COUPLE ROUNDS OF STORMS ARE EXPECTED TO MOVE ACROSS SOUTHEAST SOUTH CAROLINA AND SOUTHEAST GEORGIA LATE THIS AFTERNOON INTO FRIDAY NIGHT. AS STORMS MOVE FROM SOUTHWEST TO NORTHEAST THROUGH THE PERIOD THEY COULD IMPACT THE SAME LOCATIONS MULTIPLE TIMES. WIDESPREAD RAINFALL AMOUNTS OF AROUND 2 INCHES ARE EXPECTED...WITH LOCALLY HIGHER AMOUNTS POSSIBLE. FLOODING OF LOW LYING AND POOR DRAINAGE AREAS COULD OCCUR AND COULD CAUSE SOME ROADWAYS TO BECOME IMPASSABLE WHERE THE GREATEST RAINFALL AMOUNTS OCCUR. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME. AMZ330-350-352-354-374-022100- CHARLESTON HARBOR- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM- 454 PM EDT FRI APR 1 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TONIGHT. SEVERE THUNDERSTORMS...THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS INLAND AREAS THIS AFTERNOON AND CONTINUE INTO TONIGHT. THESE STORMS COULD MOVE OUT OVER THE ATLANTIC COASTAL WATERS AND PRODUCE LARGE HAIL AND STRONG WIND GUSTS. THE MAIN TIME PERIOD FOR THUNDERSTORMS IMPACTING THE COASTAL WATERS WILL BE TONIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.
In the hours before
Special weather statement, Apr 1, 3:56 PM EDT, 1 hour 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
356 PM EDT FRI APR 1 2016
GAZ087-088-012030-
SCREVEN GA-JENKINS GA-
356 PM EDT FRI APR 1 2016
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF JENKINS AND SCREVEN
COUNTIES UNTIL 430 PM EDT...
AT 356 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR SCARBORO...OR 7 MILES SOUTHEAST OF MILLEN...
MOVING NORTHEAST AT 30 MPH.
HAZARD...STRONG WINDS 45 TO 55 MPH.
IMPACT...EXPECT MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
LIGHT...UNSECURED OBJECTS.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
SYLVANIA...HILTONIA...ROCKY FORD...HILLTONIA...MILLHAVEN...ALTMAN AND
WOODCLIFF.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH IS IN EFFECT. THUNDERSTORMS CAN PRODUCE TORNADOES
SUDDENLY...SOMETIMES WITH LITTLE OR NO WARNING. BE ALERT FOR RAPIDLY
CHANGING WEATHER CONDITIONS AND BE READY TO ACT QUICKLY IF SEVERE
WEATHER IS OBSERVED OR A WARNING IS ISSUED.
&&
LAT...LON 3266 8186 3281 8189 3296 8165 3272 8150
TIME...MOT...LOC 1956Z 243DEG 28KT 3274 8183Special weather statement, Apr 1, 4:05 PM EDT, 1 hour 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
405 PM EDT FRI APR 1 2016
SCZ040-012100-
ALLENDALE SC-
405 PM EDT FRI APR 1 2016
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF ALLENDALE COUNTY
UNTIL 500 PM EDT...
AT 405 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR MILLETT TO NEAR
BURTONS FERRY LANDING...AND MOVING NORTHEAST AT 40 MPH.
HAZARD...STRONG WINDS 45 TO 55 MPH.
IMPACT...EXPECT MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
LIGHT...UNSECURED OBJECTS.
SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...
ALLENDALE...SYCAMORE...ULMER...SEIGLING...MARTIN...MILLETT AND APPLETON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT DAMAGE DIRECTLY TO THE CHARLESTON NATIONAL WEATHER SERVICE AT
1-888-383-2024 WHEN IT IS SAFE TO DO SO. YOU CAN ALSO EMAIL YOUR
REPORT TO NWS.CHARLESTONSC@NOAA.GOV.
&&
LAT...LON 3311 8137 3312 8120 3308 8115 3287 8145
3288 8148 3290 8147 3290 8148 3296 8151
3297 8150 3301 8149 3301 8151 3305 8155
3305 8157 3310 8161 3316 8153
TIME...MOT...LOC 2005Z 225DEG 37KT 3314 8152 3299 8143Local storm report, Apr 1, 4:31 PM EDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
431 PM EDT FRI APR 01 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0354 PM TSTM WND DMG 1 W BURTONS FERRY LANDI 32.94N 81.53W
04/01/2016 SCREVEN GA 911 CALL CENTER
TREES AND POWERLINES REPORTED DOWN IN THE VICINITY OF
ANDREWS CHAPEL RD AND GINHOUSE RD. TIME ESTIMATED BASED
ON RADAR.
&&
EVENT NUMBER CHS1600167
JMCSpecial weather statement, Apr 1, 5:24 PM EDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
524 PM EDT FRI APR 1 2016
GAZ088-100-101-012200-
BULLOCH GA-EFFINGHAM GA-SCREVEN GA-
524 PM EDT FRI APR 1 2016
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF BULLOCH...EFFINGHAM
AND SCREVEN COUNTIES UNTIL 600 PM EDT...
AT 524 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER BROOKLET...OR 9 MILES SOUTHEAST OF
STATESBORO...MOVING EAST AT 45 MPH.
HAZARD...STRONG WINDS 45 TO 55 MPH.
IMPACT...EXPECT MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
LIGHT...UNSECURED OBJECTS.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
SPRINGFIELD...GUYTON...BROOKLET...NEWINGTON...OLIVER...STILSON...EGYPT AND
LEEFIELD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH IS IN EFFECT. THUNDERSTORMS CAN PRODUCE TORNADOES
SUDDENLY...SOMETIMES WITH LITTLE OR NO WARNING. BE ALERT FOR RAPIDLY
CHANGING WEATHER CONDITIONS AND BE READY TO ACT QUICKLY IF SEVERE
WEATHER IS OBSERVED OR A WARNING IS ISSUED.
&&
LAT...LON 3264 8141 3263 8141 3259 8138 3259 8137
3257 8135 3227 8131 3229 8170 3247 8173
TIME...MOT...LOC 2124Z 262DEG 40KT 3239 8163The office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 1, 9:53 AM EDT | River Flood Warning | CHS | Burke, Emanuel, Jenkins | 59 hr |
| Apr 1, 11:07 AM EDT | Severe Thunderstorm Warning | CHS | Candler | 35 min |
| Apr 1, 12:28 PM EDT | Severe Thunderstorm Warning | CHS | Effingham, Screven | 47 min |
| Apr 1, 3:56 PM EDT | Special Weather Statement | CHS | Screven | 34 min |
| Apr 1, 5:24 PM EDT | Special Weather Statement | CHS | Effingham | 36 min |
| Apr 1, 5:43 PM EDT | Severe Thunderstorm Warning | CHS | McIntosh | 62 min |
| Apr 1, 5:57 PM EDT | Special Weather Statement | CHS | Long | 33 min |
| Apr 1, 6:40 PM EDT | Special Weather Statement | CHS | Chatham | 20 min |
| Apr 1, 7:15 PM EDT | Special Weather Statement | CHS | McIntosh | 30 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.